Jim  Wiseman

Jim Wiseman

Professor of Mathematics

Contact Information

Phone: 404.471.6202
Email: jwiseman@agnesscott.edu

Office Location: Buttrick 331

Office Hours: M 1:30-3:00,
T 2:30-4:00,
or by appointment

Academic Degrees

S.B., Massachusetts Institute of Technology
M.S., Northwestern University
Ph.D., Northwestern University

Teaching and Scholarly Interests

Professor Wiseman's interests include dynamical systems, dynamics from the topological viewpoint, Conley index, dynamics on noncompact spaces, rigorous computation, fixed point theory, set-valued maps, voting theory, social choice and public health.

Professional Activities

Recent Publications:

(with David Richeson) Chain recurrence rates and topological entropy, Topology and its Applications, vol. 156, no. 2 (2008), 251-261.

The square of a map, symbolic dynamics, and the Conley index, Rocky Mountain Journal of Mathematics, vol. 37, no. 1 (2007), 327-342.

(with David Richeson) Positively expansive dynamical systems, Topology and its Applications, vol. 154, no. 3 (2007), 604-613.

(with Danielle Silverman, Swarthmore '04) Noting the difference: musical scales and permutations, American Mathematical Monthly, vol. 113, no. 7 (2006), 648-651.

Web Links

Curriculum Vitae (PDF)